5 Side Effects Of Typhoid Vaccine Which Are Making You Ill
Risk of typhoid fever can be minimized by taking typhoid vaccine, typhim. The vaccine may may have some side effects and may cause some allergic reactions like fever or nausea.
Typhoid vaccine may cause nausea, vomiting and diarrhea
- Typhoid vaccine may cause headache
- A person might get high fever after typhoid vaccine
- Water retention may be a result of allergic reaction to typhoid vaccine
Typhoid or typhoid fever is caused due to bacteria called salmonella typhi. This bacterial infection causes high fever and gastro problems. People usually get typhoid through contaminated water or food. Symptoms of typhoid can range from body aches to loss of appetite. Some people might also get skin rashes and pink spots with fever. Major reason for typhoid can be poor sanitation and unhygienic conditions. Fever in case of typhoid can reach up to 104 degrees; one may need to get admitted in the hospital if fever does not come down with the help of medicines. Typhoid vaccine (typhim) can help prevent a person to get infected by the bacteria for a few years but it is still necessary to eat healthy and nutritious food. It can be fatal if the infection spreads to the kidneys or even cause intestinal bleeding. The people who travel a lot to Asia, Africa and central or South America are more susceptible to typhoid fever. Risk of typhoid fever can be minimized by taking typhoid vaccine which immunizes a person with the help of exposure to a small amount of bacteria. However, the vaccination available for typhoid may have some side effects and may cause some allergic reactions.
Here are 5 side effects of typhoid vaccine:
Many people tend to get high fever after a vaccine shot. This is usually because of allergic reaction to typhoid vaccine. Also, there are chances that a vaccination may not work on everyone. This might need immediate medical assistance.
Also read: 5 Best Home Remedies For Typhoid Fever
2. Nausea and vomiting
Many people suffer from nausea and some even go through episodes of vomiting after taking a shot of the vaccine. It is accompanied with an uneasy feeling and discomfort. Nausea might or might not lead to vomiting but most of the people feel better after vomiting. However, if this continues longer, it is best to seek medical care.
A person can lose a lot of water and nutrients if they experience diarrhea after taking typhim. Water loss can lead to low water retention and dehydration. All these conditions may be an indication that the typhoid vaccine backfired and is the result of an allergic reaction to it.
Also read: Here's What You Should Eat And Avoid If You Have Typhoid
4. Skin rash
Typhoid vaccine may cause skin rash, redness, swelling on some skin areas. This may cause itching and irritation; therefore it is necessary to consult a doctor if this problem persists. Skin rashes are not a very serious side effect of typhoid vaccine and can be easily cured by some medically prescribed lotions and creams.
Headache is a very common side effect of typhoid vaccination and is treatable. A person may or may not experience a headache after taking a typhoid vaccine shot. But if this continues and the headache increases, it is advised to look for medical treatment.
Also read: Typhoid Fever: Causes, Symptoms, Treatments
Disclaimer: This content including advice provides generic information only. It is in no way a substitute for qualified medical opinion. Always consult a specialist or your own doctor for more information. NDTV does not claim responsibility for this information.
DoctorNDTV is the one stop site for all your health needs providing the most credible health information, health news and tips with expert advice on healthy living, diet plans, informative videos etc. You can get the most relevant and accurate info you need about health problems like diabetes, cancer, pregnancy, HIV and AIDS, weight loss and many other lifestyle diseases. We have a panel of over 350 experts who help us develop content by giving their valuable inputs and bringing to us the latest in the world of healthcare.